Health knowledge made personal
Join this community!
› Share page:

does memory loss or damage linked to taking amitriptylene go away if the medicine is discontinued--


Posted by lookingoutformom

I'm asking in regard to a 79 year old female who has been taking btwn 25 and 50 mg a day for about 2 years to help with sleep
 
Answers (3)
Sort by: Newest first | Oldest first

 Disclaimer – I am not a physician.

Please tell the prescribing person that the 79-year-old seems to you to have memory loss and then also ask why this medication is being given as a sleep aid as the drug you mention is an anti-depressant.  Or is the person depressed as well?   The memory loss may be totally unrelated and it needs to be reported and looked into.  If you can; get a second opinion about the medications and the memory loss.

In my opinion, too many older persons are given anti-depressants when they are not depressed.  And also many older persons are on too many medications that do not mix with each other. [Please read this: http://cli.gs/Wr5W4Q]

Thanks for responding. I agree with you about prescriptions for the elders and that's why I'm suspicious or skeptical.  At first, I had advised her not to take, but gave in because she did need to sleep better.  Prescribed solely for sleep--no depression diagnosis whatsoever and has never suffered from any clinical depression.  The web says this drug can be prescribed in low dose for its drowsiness effect.

My own mother had been given "happy pills" after she broke a hip.  When she found out they were antidepressants she was livid :D

Maybe have her try something else for sleep that is a natural alternative?

NOTICE: The information provided on this site is not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on Wellsphere. If you have a medical emergency, call your doctor or 911 immediately.
Post an answer
Write a comment: